Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Anchorage, AK

June 6, 2007

NWS Anchorage, AK issued this red flag warning at Jun 6, 2007, 2:05 AM AKDT. It took effect at Jun 6, 2007, 2:00 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 2:05 AM AKDT (10:05 UTC)
In effect from
Jun 6, 2007, 2:00 PM AKDT
Expired
Jun 6, 2007, 8:07 PM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 061505
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
705 AM ADT WED JUN 6 2007

AKZ111-070315-
/X.UPG.PAFC.FW.A.0002.070606T2200Z-070607T0600Z/
/X.NEW.PAFC.FW.W.0010.070606T2300Z-070607T0600Z/
MATANUSKA VALLEY-
705 AM ADT WED JUN 6 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND IN THE LOWER MATANUSKA VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HIGH PRESSURE OVER THE GULF OF ALASKA COMBINED WITH A THERMAL
TROUGH INLAND WILL PRODUCE GUSTY SOUTHEAST WINDS 15 TO 30 MPH
ACROSS THE LOWER MATANUSKA VALLEY THIS AFTERNOON AND EVENING.
WINDY CONDITIONS ALONG RELATIVE HUMIDITIES BELOW 30 PERCENT WILL
PRODUCE LOCALIZED RED FLAG CONDITIONS. EXPECT WINDS TO DIMINISH
AND RELATIVE HUMIDITIES TO RECOVER LATER IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-070315-
/X.NEW.PAFC.FW.W.0010.070606T2200Z-070607T0600Z/
COPPER RIVER BASIN-
705 AM ADT WED JUN 6 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. 

HIGH PRESSURE OVER THE GULF OF ALASKA COMBINED WITH A THERMAL
TROUGH INLAND WILL PRODUCE GUSTY SOUTH WINDS 15 TO 25 MPH ALONG
THE COPPER RIVER. WINDS COMBINED WITH RELATIVE HUMIDITIES BELOW 30
PERCENT WILL CAUSE LOCALIZED RED FLAG CONDITIONS ALONG THE COPPER
RIVER THIS AFTERNOON THROUGH EARLY EVENING. WINDS WILL DIMINISH
AND RELATIVE HUMIDITIES WILL RECOVER BY 10 PM THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
3 follow-up statements
000
WWAK61 PAFC 061831 CCA
RFWAER

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
705 AM ADT WED JUN 6 2007

AKZ111-070315-
/X.UPG.PAFC.FW.A.0002.070606T2200Z-070607T0600Z/
/X.COR.PAFC.FW.W.0010.070606T2300Z-070607T0600Z/
MATANUSKA VALLEY-
705 AM ADT WED JUN 6 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND IN THE LOWER MATANUSKA VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HIGH PRESSURE OVER THE GULF OF ALASKA COMBINED WITH A THERMAL
TROUGH INLAND WILL PRODUCE GUSTY SOUTHEAST WINDS 15 TO 30 MPH
ACROSS THE LOWER MATANUSKA VALLEY THIS AFTERNOON AND EVENING.
WINDY CONDITIONS AND RELATIVE HUMIDITIES BELOW 30 PERCENT WILL
PRODUCE LOCALIZED RED FLAG CONDITIONS. EXPECT WINDS TO DIMINISH
AND RELATIVE HUMIDITIES TO RECOVER LATER IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-070315-
/X.NEW.PAFC.FW.W.0010.070606T2200Z-070607T0600Z/
COPPER RIVER BASIN-
705 AM ADT WED JUN 6 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. 

HIGH PRESSURE OVER THE GULF OF ALASKA COMBINED WITH A THERMAL
TROUGH INLAND WILL PRODUCE GUSTY SOUTH WINDS 15 TO 25 MPH ALONG
THE COPPER RIVER. WINDS COMBINED WITH RELATIVE HUMIDITIES BELOW 30
PERCENT WILL CAUSE LOCALIZED RED FLAG CONDITIONS ALONG THE COPPER
RIVER THIS AFTERNOON THROUGH EARLY EVENING. WINDS WILL DIMINISH
AND RELATIVE HUMIDITIES WILL RECOVER BY 10 PM THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 070054
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
454 PM ADT WED JUN 6 2007

AKZ111-070600-
/X.CON.PAFC.FW.W.0010.000000T0000Z-070607T0600Z/
MATANUSKA VALLEY-
454 PM ADT WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND IN THE LOWER MATANUSKA VALLEY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND IN THE LOWER MATANUSKA VALLEY. 

GUSTY SOUTHEAST WINDS 15 TO 35 MPH ACROSS THE LOWER MATANUSKA
VALLEY WILL PERSIST THIS EVENING. THIS COUPLED WITH RELATIVE
HUMIDITIES NEAR OR JUST BELOW 30 PERCENT WILL CONTINUE TO PRODUCE
LOCALIZED RED FLAG CONDITIONS. EXPECT WINDS TO DIMINISH AND
RELATIVE HUMIDITIES TO RECOVER LATER IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-070600-
/X.CON.PAFC.FW.W.0010.000000T0000Z-070607T0600Z/
COPPER RIVER BASIN-
454 PM ADT WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND ALONG THE COPPER RIVER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING
FOR STRONG WIND ALONG THE COPPER RIVER.

GUSTY SOUTH WINDS TO 25 MPH ALONG THE COPPER RIVER ARE EXPECTED
THIS EVENING. THIS COMBINED WITH RELATIVE HUMIDITIES NEAR OR JUST
BELOW 30 PERCENT WILL CAUSE LOCALIZED RED FLAG CONDITIONS ALONG
THE COPPER RIVER THROUGH EARLY EVENING. RELATIVE HUMIDITIES WILL
RECOVER LATER IN THE EVENING EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 070407
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
807 PM ADT WED JUN 6 2007


AKZ111-141-070515-
/X.CAN.PAFC.FW.W.0010.000000T0000Z-070607T0600Z/
MATANUSKA VALLEY-COPPER RIVER BASIN-
807 PM ADT WED JUN 6 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 5, 11:00 PM AKDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 11:00 PM AKDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM ADT WED JUN 6 2007

.MODEL DISCUSSION...MODELS CONTINUE TO DIVERGE IN THE MIDTERM. UKMET
AND NAM LINING UP ON POSITIONING OF LOW AS IT MOVES WESTWARD SOUTH OF
KODIAK ISLAND TODAY AND THU. GFS SEEMS TO BE TRENDING TOWARD THE MORE
WESTERLY SOLUTION. UKMET IS THE MODEL CHOICE OF THE DAY AS THE NAM
DEVELOPS SOME INCONSISTENT FEATURES IN BOTH THE SHORT AND LONG TERMS.

.ANALYSIS AND UPPER LEVELS...EAST TO SOUTHEAST FLOW CONTINUES ACROSS
THE AREA TODAY. THE MAIN LOW WILL REMAIN JUST SOUTH OF KODIAK ISLAND
BEFORE MOVING JUST SOUTH OF THE AK PENN THU AND FRI. SHORTWAVES WILL
CONTINUE TO WRAP AROUND THIS FEATURE AND PUSH ALL THE WAY THROUGH
SOUTHCENTRAL AND INTO SOUTHWEST AK BENEATH THE RIDGE. THIS WILL
ENHANCE THE WINDS ONCE AGAIN THROUGH SOUTHCENTRAL AND CHANNELED
TERRAIN INCLUDING THE ANCHORAGE BOWL.

.SHORT TERM FORECAST...
EXPECT FAIRLY STRONG PRESSURE GRADIENTS TO HOLD OVER MUCH OF
SOUTHCENTRAL ALASKA AND INTO BRISTOL BAY AND THE ALEUTIAN RANGE AS
THE INTERIOR TROUGH REINTENSIFIES TODAY. THIS WILL MEAN GUSTY GAP
WINDS AGAIN ESPECIALLY THROUGH ANCHORAGE AND OFF THE KNIK GLACIER.
SHOWERS WILL CONTINUE ALONG SOUTHWEST AK AND KODIAK AS THE LOW SITS
JUST SOUTH OF KODIAK ISLAND. THE NORTHERN KUSKOKWIM VALLEY MAY SEE AN
ISOLATED TSTORM LATE THIS AFTERNOON OR EARLY EVENING BUT OTHERWISE
BECOMING MUCH MORE STABLE WITH MORE CLOUD COVER TO THE SOUTH.

A RIDGE WILL BUILD OVER THE ALEUTIANS DRAWING IN MORE LOW CLOUDS BUT
THE SHOWERS SHOULD ABATE UNTIL THE WEEKEND.

.LONG TERM FORECAST...
IN THE ALEUTIANS EXPECT A WEAK LOW ACROSS THE WESTERN ALEUTIANS TO
BRING MORE RAIN LATE THIS WEEKEND BUT THE RIDGE TO THE EAST WILL HOLD
OFF ANY MAJOR ADVANCE UNTIL THE MIDDLE OF NEXT WEEK. EXPECT THE SAME
GENERAL PATTERN OVER MAINLAND AK THROUGH EARLY NEXT WEEK WITH WEAK
LOWS ROTATING THROUGH THE GULF AND BREEZY CONDITIONS. HOWEVER WE
MIGHT SEE A WARM UP ACROSS SOUTHCENTRAL NEXT WEEK IF MODELS HOLD.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...DENSE FOG ADVISORY 131.
MARINE...GALES 120 130 132 138.
FIRE WEATHER...WATCH 111.

RNW JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:30 PM AKDTDense Fog AdvisoryAFC16 hr
Jun 5, 10:20 PM AKDTSmall Craft AdvisoryAFC37 hr
Jun 6, 11:00 AM AKDTSmall Craft AdvisoryAFC24 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.